The Powerful “Spice” Drug Is Claiming Lives In The United States
More and more people are checking in at the emergency rooms and hospitals with symptoms of poisoning, and the number of calls to the poison control centers across the United States of America. The health officials are worried that this is just the beginning as they fear that the dangerous kind of the popular drug called spice has reached the street users in America, already killing multiple people.
More than 1000 reports have been made to the state poison control centers in the first 20 days of April, with the poisoning being a direct result of using spice. Spice is the street name for synthetic substances which try to mimic marijuana effects. This is twice as high as the entire number of calls from January until March, the American Association of Poison Control Centers claims.
The poisoning cases involved the use of spice alone, or in a combination with some other substances. The statistics indicate that spice related poisonings have quadrupled in this year, compared to the last. There were 172 reports only on Thursday, the daily record high in 2015.
Alerts have been issued by the health departments in Mississippi, Alabama and New York this month, stating that patients suffering from spice related poisoning are brought to hospitals with violent behavior, anxiety and delusions. Unfortunately, some cases turned out to be fatal. Florida, Texas, New Jersey and Arizona share the same trend.
There is no precise number which shows how many people have died in the whole country, since this spice epidemic started. In Louisiana, one casualty was recorded on Wednesday, and two more people are in intensive care, the director of the Louisiana Poison Center, Mark Ryan said. Ryan stated that “We had one hospital in the Baton Rouge area that saw over 110 cases in February. That’s a huge spike.”“There’s a large amount of use going on. When one of these new ingredients — something that’s more potent and gives a bigger high — is released and gets into distribution, it can cause these more extreme effects,” the doctor added.